MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1414140-J
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent.During the initial procedure, the physician also repaired the patient's right iliac artery (distal to the ovation limb), and a perforation was seen on angiogram.Therefore, the physician implanted two (2) vbx (non-endologix) stents; this is an off-label procedure due to noncompatible use of ovation with a non-endologix device.This report is to address the intraoperative perforation event.A few hours post initial procedure, the patient was noted to still be bleeding.The physician elected to treat the patient by implanting an additional ovation ix iliac limb device.The patient reportedly tolerated the procedure well.As of date, there have been no additional patient sequelae reported.Reference mfr.Report # 3008011247-2020-00023 for postoperative bleeding event.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent.During the initial procedure, the physician also repaired the patient's right iliac artery (distal to the ovation limb), and a perforation was seen on angiogram.Therefore, the physician implanted two (2) vbx (non-endologix) stents; this is an off-label procedure due to noncompatible use of ovation with a non-endologix device.This report is to address the intraoperative perforation event.A few hours post initial procedure, the patient was noted to still be bleeding.The physician elected to treat the patient by implanting an additional ovation ix iliac limb device.The patient reportedly tolerated the procedure well.As of date, there have been no additional patient sequelae reported.Reference mfr.Report # 3008011247-2020-00023 for postoperative bleeding event.Subsequent to the initial report, clinical assessment determined the initial procedure was off label as the right iliac artery was reported to be 6.0cm and the left iliac artery was 4.0cm (should be 8-25mm), and the off label concomitant use of non endologix stents (2 viaban stents placed in the right external iliac artery).
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported perforation of the right external iliac (distal to the ovation limb) and right femoral artery repair are confirmed.The event is most likely user related as the initial procedure was off label as the right iliac artery was reported to be 6.0cm and the left iliac artery was 4.0cm (should be 8-25mm), and the off label concomitant device use of non endologix stents (2 viaban stents placed in the right external iliac artery).The procedure related harms identified were a secondary endovascular procedure, abnormal bleeding, hemodynamic instability, acute renal failure, respiratory failure and a prolonged hospitalization.The final patient status was discharged to in patient rehabilitation on post operative day eleven in stable condition.The device remains implanted; therefore, a device evaluation cannot be completed.The manufacturing lot evaluation confirmed all devices met specifications prior to release.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.It should be noted that the procedural related harms were reported under mfr.Report # 3008011247-2020-00023.Corrections: h6: device code - 3190 remove.H6: result code ¿ remove 3233.H6: conclusion code ¿ remove 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9709176
Report Number3008011247-2020-00024
Device Sequence Number14288099
Product Code MIH
UDI-Device IdentifierM701TVIL1414140J1
UDI-Public+M701TVIL1414140J1/$$3221111FS11081929L
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2022
Device Model NumberTV-IL1414140-J
Device Catalogue NumberTV-IL1414140-J
Device Lot NumberFS110819-29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB FS110719-21; OVATION IX MAIN BODY FS082919-07
Outcome Attributed to Adverse Event Other; Required Intervention;